Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 14, NWS Boston/Norton, MA

May 16, 2007Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at May 16, 2007, 2:24 PM EDT for Worcester County, Massachusetts. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2007, 2:24 PM EDT (18:24 UTC)
Expired
May 16, 2007, 3:30 PM EDT
In force
66 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Worcester County, MA

The radar

The Boston radar (KBOX), 73 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 3:00 PM EDTTSTM WND DMGShrewsbury, MA6 INCH DIAMETER BRANCHES DOWN ON PROSPECT STREET
May 16, 3:20 PM EDTTSTM WND DMGNorthborough, MATREE DOWN ON WIRES AT COLLINS ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 12:32 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 161824
SVRBOX
MAC027-161930-
/O.NEW.KBOX.SV.W.0014.070516T1824Z-070516T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
224 PM EDT WED MAY 16 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...WORCESTER...LEOMINSTER...FITCHBURG...

* UNTIL 330 PM EDT

* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM WESTMINSTER TO 6 MILES
  NORTHWEST OF WARREN...OR ALONG A LINE EXTENDING FROM 8 MILES
  SOUTHWEST OF FITCHBURG TO 15 MILES SOUTHEAST OF AMHERST...AND
  MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FITCHBURG...WEST BROOKFIELD...WARREN AND OAKHAM BY 230 PM EDT...
  PRINCETON...NORTH BROOKFIELD AND BROOKFIELD BY 235 PM EDT...
  STURBRIDGE...SOUTHBRIDGE AND RUTLAND BY 240 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT WEDNESDAY 
EVENING.

LAT...LON 4204 7205 4224 7223 4225 7221 4230 7222
      4267 7190 4247 7159 4237 7160 4235 7162
      4233 7161 4231 7161

$$

EKSTER
2 follow-up statements
000 
WWUS51 KBOX 161854
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
254 PM EDT WED MAY 16 2007

MAC027-161930-
/O.CON.KBOX.SV.W.0014.000000T0000Z-070516T1930Z/
WORCESTER MA-
254 PM EDT WED MAY 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CENTRAL WORCESTER COUNTY...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CLINTON TO WORCESTER...OR
ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF LEOMINSTER TO
WORCESTER...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BOLTON...NORTHBOROUGH AND BERLIN BY 300 PM EDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT WEDNESDAY EVENING.

LAT...LON 4225 7190 4254 7178 4253 7167 4248 7160
      4248 7159 4238 7160 4235 7162 4231 7161
      4221 7177

$$

MLE
000 
WWUS51 KBOX 161933
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT WED MAY 16 2007

MAC027-161943-
/O.EXP.KBOX.SV.W.0014.000000T0000Z-070516T1930Z/
WORCESTER MA-
333 PM EDT WED MAY 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WORCESTER COUNTY 
EXPIRED AT 330 PM EDT...

THE SEVERE STORM HAS MOVED OUT OF THE COUNTY...THUS THE WARNING HAS 
BEEN ALLOWED TO EXPIRE.

LAT...LON 4225 7190 4254 7178 4253 7167 4248 7160
      4248 7159 4238 7160 4235 7162 4231 7161
      4221 7177

$$

MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 1:22 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 16, 1:22 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
122 PM EDT WED MAY 16 2007

.SYNOPSIS...
A WEAK BACK DOOR COLD FRONT HAS SLIPPED DOWN OVER ESSEX COUNTY AND AS
FAR WEST AS FITCHBURG. THE WESTERN PORTION OF THIS FRONT WILL LIFT
BACK NORTH AS WARM FRONT. HOWEVER EXPECT ESSEX COUNTY TO REMAIN IN A
NORTHEAST FLOW OFF THE OCEAN FOR MUCH OF THE DAY. MEANWHILE A LOW
PRESSURE CENTERED NEAR LAKE ONTARIO AND ITS ASSOCIATED COLD FRONT
WILL MOVE ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON AND EARLY
TONIGHT. THE FRONT WILL STALL EAST OF NEW ENGLAND...WHILE LOW
PRESSURE DEVELOPS OFF THE SOUTHEAST U.S. COAST. THIS LOW WILL MAKE
ITS WAY UP THE EASTERN SEABOARD THURSDAY...THEN WILL SLOW AS IT
APPROACHES SOUTHERN NEW ENGLAND LATER FRIDAY AND THROUGH THE WEEKEND.
THIS WILL BRING A PERIOD OF RAINFALL TO MOST OF THE REGION...
ESPECIALLY ACROSS EASTERN AND CENTRAL AREAS. THE LOW WILL SLOWLY
SHIFT EAST DURING MONDAY AS ANOTHER COLD FRONT APPROACHES. HIGH
PRESSURE WILL TAKE OVER TUESDAY AND NEXT WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TORNADO WATCH 277 IN EFFECT UNTIL 6 PM FOR NORTHERN CT...NORTHERN RI...
WESTERN AND CENTRAL MA AND CHESHIRE COUNTY NH.

LATEST SURFACE ANALYSIS SHOWS FRONT EXTENDING FROM NEAR KEENE TO FITCHBURG...
NORWOOD AND MARSHFIELD. INITIAL STORMS HAVE FIRED UP ACROSS CENTRAL
MA AND INTO SW NH BUT ARE ELEVATED IN NATURE AND HAVE SHOWN 65 TO 70
DBZ CORES ALOFT. JUST HAD A REPORT OF PEA SIZED HAIL IN ASHBURNHAM
MA. THESE STORMS ARE EXPECTED TO WEAKEN AS THEY RUN UP INTO MORE
STABLE AIR ON COOL SIDE OF BOUNDARY...BUT WE WILL PROBABLY SEE MORE
STORMS DEVELOP IN NORTHERN WORCESTER COUNTY NEXT COUPLE OF HOURS
WHICH WILL TEND TO PULSE TOWARD SEVERE LEVELS. LARGE HAIL IS MAIN THREAT.

UPSTREAM...LINE OF STORMS WAS COMING OUT OF BERKSHIRES AND EXTENDED
BACK INTO HUDSON VALLEY. THESE STORMS ARE IN A MORE UNSTABLE
ENVIRONMENT IN WARM SECTOR AND HAVE POTENTIAL TO BRING DAMAGING WINDS
AND HAIL TO CT RIVER VALLEY REGION THROUGH 4 PM. STORMS WILL RIDE
CLOSE ENOUGH TO SURFACE BOUNDARY THAT WE ALSO HAVE TO BE CONCERNED
ABOUT ISOLATED TORNADOES AND LOW LEVEL HELICITY IS HIGH WITHIN THIS
REGION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
HEAVY RAFL WILL BE A THREAT ACROSS EASTERN ZONES TONIGHT AS COLD
FRONT PUSHES EWD ACROSS THE REGION.  STRONG LOW LEVEL CONVERGENCE
ACTING ON HIGH PWATS GREATER THAN 1.5 WILL BRING HEAVY RAIN.
THUNDERSTORMS WILL ALSO BE LIKELY BUT INSTABILITY IS MAINLY ELEVATED
THIS EVENING IN THE EAST SO SEVERE THREAT IS MARGINAL.

SIGNIFICANT LOW CLOUDINESS WILL PERSIST IN THE WAKE OF THE FRONT AS
WINDS TURN TO THE NORTHEAST TONIGHT ACROSS THE REGION.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
MEDIUM RANGE MODELS APPEAR TO BE IN TWO CAMPS WITH THE EVOLUTION OF
A DEVELOPING CUTOFF UPPER LEVEL LOW AND LONG WAVE TROUGH ALONG THE
EASTERN SEABOARD...WHICH WILL HAVE BIG IMPLICATIONS IN DETERMINING
THE SENSIBLE WEATHER FOR THE FRIDAY-MONDAY TIMEFRAME. TWO MAIN
MODELS...THE GFS AND CANADIAN GGEM...HAVE NOT BEEN NEARLY AS
AMPLIFIED WITH THE LONG WAVE TROUGH...KEEPING IT MORE PROGRESSIVE.
THREE OTHER MODELS...THE WRF/NAM...ECMWF AND UKMET...HAVE BEEN
CONSISTENT IN A DEEPER LONG WAVE TROUGH AND CUTOFF SYSTEM FURTHER
WEST ALONG THE EASTERN SEABOARD BY THE END OF THE WEEK. NOTED A
VERY IMPRESSIVE SHORT WAVE DIVING OUT OF CENTRAL CANADA INTO
NORTHERN MINNESOTA AND LAKE SUPERIOR ON THIS MORNINGS WATER VAPOR
CHANNEL SATELLITE...WHICH WOULD LEND CREDENCE TO THE MORE AMPLIFIED
SOLUTION. THIS IS THE WAY THIS FORECAST PACKAGE HAS LEANED.

TODAYS COLD FRONT WILL STALL EAST OF NEW ENGLAND BY THURSDAY
MORNING. A WEAK HIGH PRESSURE RIDGE WILL BUILD INTO CENTRAL AND
NORTHERN NEW ENGLAND...BUT THE REGION WILL REMAIN IN A COOL
NORTHEAST FLOW WITH CLOUDS LINGERING ALONG THE EAST COAST...AND
ESPECIALLY THE CAPE AND ISLANDS.  DURING THIS...LOW PRESSURE WILL
DEVELOP OFF THE FLORIDA COAST AND...WITH THE DEVELOPING LONG WAVE
TROUGH OVER THE MID ATLANTIC STATES...WILL WORK SLOWLY NORTHWARD
ALONG THE STALLED FRONT. EXPECT CLOUDS TO MOVE BACK INTO THE REGION
FROM S-N THURSDAY NIGHT...AND EVEN THE THREAT OF SHOWERS MOVING IN
OFF THE OCEAN AS THE DEFORMATION ZONE SHIFTS BACK NORTHWESTWARD.
HAVE CARRIED BEST CHANCE OF PRECIPITATION ALONG THE COAST AND OVER
THE CAPE AND ISLANDS ON FRIDAY AND FRIDAY NIGHT.

BY SATURDAY MORNING...EXPECT THE SURFACE LOW TO BE S OF NEW ENGLAND.
FROM THERE...THE MODELS ARE HAVING A DIFFICULT TIME ON ITS MOVEMENT
AS THE SURFACE SYSTEM MAY BECOME CAPTURED BY THE CUTOFF UPPER LEVEL
LOW...WHICH BY SATURDAY MAY BE NEAR THE DELMARVA PENINSULA. BOTH THE
WRF/NAM AND EC TRY TO BRING IT NEAR THE LONG ISLAND/CT COAST DURING
SATURDAY...THEN THE EC TRIES TO LOOP IT BACK TOWARD NYC AND THE NJ
COAST BY SUNDAY MORNING. NCEP IS LEANING TOWARD THIS SOLUTION...
WHICH WILL KEEP THE REGION IN A PRETTY GOOD...LONG TERM ONSHORE FLOW
THROUGH THIS WEEKEND AND INTO MONDAY. THE LOW IS NOT TERRIBLY
STRONG...BUT WILL BE A PRETTY GOOD SLUG OF MOISTURE DUE TO THE LOWS
TROPICAL CONNECTION. AT THIS POINT...WENT WITH QPF TOTALS ON THE
ORDER OF 0.75 TO 1.25 IN THE FRIDAY-SATURDAY TIMEFRAME...WITH THE
HIGHEST AMOUNTS NEAR THE COAST.  WOULD NOT BE SURPRISED TO SEE THESE
INCREASE. THIS WILL NEED TO BE MONITORED. ALSO...PROLONGED NORTHEAST
WINDS...THOUGH NOT QUITE TO WIND ADVISORY CRITERIA...MAY BRING THE
SEAS UP OVER THE WEEKEND INTO MONDAY.

NEEDLESS TO SAY...NOT A WHOLE LOT OF CONFIDENCE WITH THIS PORTION OF
THE FORECAST...BUT A LITTLE MORE THAN YESTERDAY. STARTING
SATURDAY...KEPT CHANCE POPS GOING FOR NOW...BUT FEEL THESE WILL
INCREASE LATER TODAY FOR THE SATURDAY NIGHT AND SUNDAY TIME PERIODS.

APPEARS THAT THE CUTOFF LOW WILL SLOWLY SHIFT EAST...PUSHING THE LOW
OUT TO SEA DURING MONDAY. A RATHER STRONG COLD FRONT MAY APPROACH
FROM THE NORTHWEST TO AID IN THIS MOVEMENT. BY TUESDAY...HIGH
PRESSURE APPEARS TO TAKE OVER...WHICH WILL CONTINUE INTO NEXT
WEDNESDAY.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
SKIES HAVE CLEARED OUT OVER ALL OF SOUTHERN NEW ENGLAND EARLY THIS
MORNING. ONLY A FEW LOCATIONS HAD SOME LOCALLY DENSE FOG...SUCH AS
AT WESTOVER AIRPORT. THIS SHOULD BURN OFF RAPIDLY AFTER SUNRISE
SINCE THERE IS NO CLOUD COVER ABOVE IT.

EXPECT SCATTERED CUMULUS TO FORM AT 4000 FT LATE THIS MORNING AND
EARLY AFTERNOON. THEN EXPECT A SQUALL LINE OF SEVERE THUNDERSTORMS
TO MOVE INTO WESTERN MA AND WESTERN CT AROUND 19Z...SPREADING
EASTWARD TO THE COAST BY 00Z. WIND GUSTS TO 45 KNOTS ARE MENTIONED
IN THE TERMINAL FORECASTS...HOWEVER GUSTS TO 60-70 KNOTS IN THE
STRONGEST STORMS WILL BE POSSIBLE.  PLEASE SEE SHORT TERM FORECAST
SECTION ABOVE FOR DETAILS ON WHY THIS SQUALL LINE IS EXPECTED.
ASSUMING IT DOES FORM...IFR VISIBILITY AND MVFR CIG CONDITIONS ARE
EXPECTED IN THE THUNDERSTORMS.

A BACKDOOR COLD FRONT WILL PLAY HAVOC WITH WIND DIRECTION AT LOGAN
AIRPORT. AM PREDICTING THAT LIGHT NORTHEAST WINDS WILL BE TEMPORARY
EARLY THIS MORNING...BECOMING SOUTH-SOUTHWEST AS THE LOW APPROACHES
FROM THE WEST...THEN BACK TO THE NORTHEAST THIS EVENING AFTER THE
CONVECTIVE LINE PASSES THROUGH.

MODEL GUIDANCE FORECASTS CEILINGS AROUND 1000 FT TONIGHT...
ESPECIALLY FOR MHT/ORH/BOS/HYA/ACK...AS THE NORTHEAST WINDS TAKE
HOLD.

OUTLOOK THURSDAY THROUGH SUNDAY...
LOCAL MVFR CEILINGS AND VSBYS ARE POSSIBLE THURSDAY MORNING ACROSS
CENTRAL AND EASTERN AREAS...BUT WILL IMPROVE TO VFR BY MIDDAY.
HOWEVER...MVFR CEILINGS MAY LINGER ON CAPE COD AND THE ISLANDS. VFR
CONDITIONS WILL CONTINUE EARLY THURSDAY NIGHT...THEN MVFR CEILINGS
WILL APPROACH THE SOUTH COAST AFTER MIDNIGHT.

BY FRIDAY MORNING...MOST AREAS WILL HAVE MVFR-IFR CEILINGS AND VSBYS
WITH RAIN MOVING IN ESPECIALLY ACROSS CENTRAL AND EASTERN
MASSACHUSETTS...RHODE ISLAND AND EASTERN CONNECTICUT. EXPECT PERIODS
OF MVFR-IFR CEILINGS AND VSBYS TO CONTINUE THROUGH SATURDAY AND
SUNDAY AS LOW PRESSURE EITHER STALLS S OF NEW ENGLAND OR MOVES INTO
THE SOUTH COAST.

&&

.MARINE...
SHORT TERM...SMALL CRAFT ADVISORIES ARE POSTED FOR THE SOUTHERN
WATERS TODAY AND FOR ALL WATERS TONIGHT.  GUSTY SW WINDS WILL REACH
20-30 KNOTS TODAY.  NORTHEAST WINDS UP TO 20 TO 30 KNOTS WILL SNEAK
DOWN THE COAST INTO THE MERRIMACK TO PLYMOUTH WATERS LATE THIS
AFTERNOON AND TONIGHT.

A COLD FRONT WILL LIKELY TRIGGER A SQUALL LINE OF POTENTIALLY SEVERE
THUNDERSTORMS THIS AFTERNOON...EXITING THE COASTAL WATERS BETWEEN 7
PM AND 10 PM. HAIL AND DAMAGING WINDS ARE POSSIBLE...ALTHOUGH IT
WILL LIKELY BE STRONGEST OVER THE INTERIOR SECTIONS OF SOUTHERN NEW
ENGLAND DURING THE AFTERNOON.  THE ACTUAL FRONT WILL EXIT THE WATERS
BY EARLY THU.

LONG TERM...
WEAK HIGH PRESSURE WILL BUILD INTO NORTHERN NEW ENGLAND...BUT
NORTHEAST WINDS WILL CONTINUE AS THE FRONT REMAINS STALLED EAST OF
THE REGION THURSDAY NIGHT INTO FRIDAY.

LOW PRESSURE WILL MOVE UP THE COAST DURING FRIDAY...BRINGING A
SOMEWHAT STRONG PRESSURE GRADIENT...WITH SMALL CRAFT CONDITIONS
DEVELOPING ON THE OUTER WATERS AS WELL AS THE SOUTH SOUNDS AND
BUZZARDS BAY BY FRIDAY NIGHT AND CONTINUING THROUGH SATURDAY. GALE
FORCE GUSTS ARE POSSIBLE ON THE SOUTHERN OUTER WATERS SATURDAY
MORNING AS THE LOW APPROACHES THE WATERS.

DEPENDING UPON THE MOVEMENT OF THE LOW...WINDS MAY DIMINISH AS IT
CROSSES OVER THE WATERS TOWARD THE SOUTH COAST...THEN WILL LINGER
EITHER NEAR LONG ISLAND OR EVEN SHIFT SOUTH DURING SUNDAY.
HOWEVER...THERE COULD BE SOME SMALL CRAFT GUSTS ON THE EAST COAST
SATURDAY NIGHT INTO SUNDAY.  SEAS WILL ALSO REMAIN ABOVE 5 FEET
FRIDAY THROUGH SUNDAY.

THE EARLY SAT MORNING ASTRONOMICAL HIGH TIDE AT BOS IS HIGHER THAN
NORMAL AT 11.8 FEET BUT FORECASTED WAVE ACTION NOT HIGH ENOUGH TO
CAUSE SIGNIFICANT COASTAL FLOOD PROBLEM ALONG EAST COASTAL MA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ232>235-
     237-254-255.
     SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ231-
     236.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ250.

&&

SYNOPSIS...AED
NEAR TERM...JWD
SHORT TERM...GAF
LONG TERM...EVT
AVIATION...EVT/GAF
MARINE...EVT/GAF
Hazardous weather outlook, May 16, 12:34 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1234 PM EDT WED MAY 16 2007

CTZ002>004-MAZ002>004-008>012-NHZ011-RIZ001-002-171645-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-CHESHIRE NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-
1234 PM EDT WED MAY 16 2007

...TORNADO WATCH 277 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM MOVING UP THE COAST MAY CAUSE GALES ON THE SOUTHERN COASTAL
WATERS ON SATURDAY. THE STORM IS EXPECTED TO STALL TO THE SOUTH OF
NEW ENGLAND FRIDAY NIGHT AND SATURDAY BEFORE HEADING NORTHEAST ON
SUNDAY. THIS COULD RESULT IN LOCALLY HEAVY RAINFALL TO PORTIONS OF
EAST COASTAL AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND FROM
FRIDAY NIGHT INTO SUNDAY. THE CONFIDENCE ON THE TRACK OF THIS LOW IS
STILL ON THE LOW SIDE...SO STAY TUNED FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-MAZ005>007-013>024-026-NHZ012-015-RIZ003>008-
171645-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1234 PM EDT WED MAY 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM MOVING UP THE COAST MAY CAUSE GALES ON THE SOUTHERN COASTAL
WATERS ON SATURDAY. THE STORM IS EXPECTED TO STALL TO THE SOUTH OF
NEW ENGLAND FRIDAY NIGHT AND SATURDAY BEFORE HEADING NORTHEAST ON
SUNDAY. THIS COULD RESULT IN LOCALLY HEAVY RAINFALL TO PORTIONS OF
EAST COASTAL AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND FROM
FRIDAY NIGHT INTO SUNDAY. THE CONFIDENCE ON THE TRACK OF THIS LOW IS
STILL ON THE LOW SIDE...SO STAY TUNED FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 16, 11:33 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1133 AM EDT WED MAY 16 2007

CTZ002>004-MAZ002>005-008>013-017-018-026-NHZ011-015-RIZ001>004-
008-162345-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...CHESTERFIELD...
BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...
WORCESTER...FOXBORO...NORWOOD...TAUNTON...BROCKTON...AYER...
JAFFREY...KEENE...PETERBOROUGH...WEARE...FOSTER...SMITHFIELD...
PROVIDENCE...WEST GREENWICH...WARWICK...BLOCK ISLAND
1133 AM EDT WED MAY 16 2007

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

A COLD FRONT WILL APPROACH SOUTHERN NEW ENGLAND THIS AFTERNOON AND
MOVE OFF THE COAST THIS EVENING. THE AIRMASS AHEAD OF THE COLD FRONT
IS WARM AND BECOMING INCREASINGLY UNSTABLE. AS THE COLD FRONT MOVES
INTO THE UNSTABLE ATMOSPHERE...THUNDERSTORMS SHOULD DEVELOP ALONG AND
AHEAD OF IT. THUNDERSTORMS ARE FIRST EXPECTED TO DEVELOP OVER WESTERN
PORTIONS OF MASSACHUSETTS AND CONNECTICUT EARLY TO MID
AFTERNOON...FINALLY PROGRESSING TOWARD BOSTON AND PROVIDENCE BY LATE
AFTERNOON OR EARLY EVENING.

THE COMBINATION OF INSTABILITY AND WIND SHEAR MAY ALLOW SOME OF THE
STORMS TO BECOME SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT.
HOWEVER...THERE WILL ALSO BE A CHANCE FOR LARGE HAIL AND AN ISOLATED
TORNADO OR TWO. AS ALWAYS...ALL THUNDERSTORMS DO PRODUCE DEADLY
LIGHTNING. ANY THUNDERSTORM WILL BE CAPABLE OF HEAVY DOWNPOURS WHICH
COULD CAUSE URBAN AND SMALL STREAM FLOODING.

CONTINUE TO MONITOR NOAA WEATHER RADIO OR OUR WEBSITE AT
WEATHER.GOV/BOSTON FOR POSSIBLE WATCHES AND WARNINGS. BE READY TO
TAKE COVER IF A WARNING IS ISSUED.
Special weather statement, May 16, 12:42 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1242 PM EDT WED MAY 16 2007

MAZ004-026-NHZ012-015-161745-
EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX
COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
1242 PM EDT WED MAY 16 2007

...STRONG THUNDERSTORM IN NORTHERN WORCESTER COUNTY...

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER TEMPLETON...OR ABOUT 12 MILES WEST OF
FITCHBURG...MOVING NORTHEAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
ASHBURNHAM AND WINCHENDON BY 1250 PM EDT...
NEW IPSWICH AND GREENVILLE BY 100 PM EDT...

THE STORM IS THEN EXPECTED TO WEAKEN AS IT REACHES...
TEMPLE AND LYNDEBOROUGH BY 110 PM EDT...
NEW BOSTON AND MONT VERNON BY 120 PM EDT...
GOFFSTOWN AND 7 MILES  NORTHWEST OF BEDFORD BY 130 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES.

A TORNADO WATCH IS IN EFFECT UNTIL 600 PM EDT WEDNESDAY EVENING
FOR CHESHIRE COUNTY NEW HAMPSHIRE...CENTRAL AND WESTERN
MASSACHUSETTS...NORTHERN CONNECTICUT AND NORTHERN RHODE ISLAND.

JWD
Special weather statement, May 16, 1:05 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
105 PM EDT WED MAY 16 2007

CTZ002>004-MAZ002>004-008>012-NHZ011-RIZ001-161800-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-HARTFORD CT-NORTHERN WORCESTER MA-
NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WINDHAM CT-
105 PM EDT WED MAY 16 2007

...A LINE OF THUNDERSTORMS WAS APPROACHING WESTERN NEW ENGLAND...

AT 1 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF
THUNDERSTORMS EXTENDING FROM BERKSHIRE COUNTY BACK INTO THE HUDSON
VALLEY. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 45 MPH.

THIS LINE OF THUNDERSTORMS WILL REACH...
KEENE...ORANGE...NORTHAMPTON...AND GRANVILLE BY 2 PM...
FITCHBURG...WORCESTER...SPRINGFIELD AND HARTFORD BY 3 PM.

FOR YOUR SAFETY...GET INSIDE WHEN THUNDERSTORMS APPROACH.
STORMS MAY PRODUCE DAMAGING WINDS...LARGE HAIL...FREQUENT
LIGHTNING...AND POSSIBLY A TORNADO.

A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN CONNECTICUT...
NORTHERN RHODE ISLAND...WESTERN AND CENTRAL MASSACHUSETTS...AND
CHESHIRE COUNTY NEW HAMPSHIRE.

JWD
Special weather statement, May 16, 1:46 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
146 PM EDT WED MAY 16 2007

MAZ004-161830-
NORTHERN WORCESTER MA-
146 PM EDT WED MAY 16 2007

...STRONG THUNDERSTORM IN NORTHERN WORCESTER COUNTY...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL NEAR PETERSHAM...MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
TEMPLETON AND PHILLIPSTON BY 200 PM EDT...
GARDNER BY 210 PM EDT...
ASHBURNHAM AND FITCHBURG BY 220 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THUNDERSTORMS APPROACH. STORMS MAY
PRODUCE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND
POSSIBLY A TORNADO.

A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN CONNECTICUT...
NORTHERN RHODE ISLAND...WESTERN AND CENTRAL MASSACHUSETTS...AND
CHESHIRE COUNTY NEW HAMPSHIRE.

JWD
Special weather statement, May 16, 2:02 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
202 PM EDT WED MAY 16 2007

CTZ002>004-MAZ002>004-008>012-NHZ011-RIZ001-161900-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-HARTFORD CT-NORTHERN WORCESTER MA-
NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WINDHAM CT-
202 PM EDT WED MAY 16 2007

...THUNDERSTORMS MOVING THROUGH WESTERN NEW ENGLAND...

AT 2 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF
SHOWERS AND THUNDERSTORMS FROM NORTHWEST CONNECTICUT INTO MUCH OF
WESTERN AND CENTRAL MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE.

THE LEADING EDGE EXTENDED FROM WESTFIELD TO TEMPLETON AND ASHBY...
AND WAS MOVING NORTHEAST AT 45 MPH.

THUNDERSTORMS WILL REACH...
FITCHBURG...SPRINGFIELD AND GRANBY BY 230 PM...
LANCASTER...PALMER AND HARTFORD BY 330 PM.

THE STORMS SHOULD HOLD OFF IN SOUTHERN WORCESTER COUNTY...WINDHAM
COUNTY AND PROVIDENCE COUNTY UNTIL AFTER 330 PM.

FOR YOUR SAFETY...GET INSIDE WHEN THUNDERSTORMS APPROACH.
STORMS MAY PRODUCE DAMAGING WINDS...LARGE HAIL...FREQUENT
LIGHTNING...AND POSSIBLY A TORNADO.

A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN CONNECTICUT...
NORTHERN RHODE ISLAND...WESTERN AND CENTRAL MASSACHUSETTS...AND
CHESHIRE COUNTY NEW HAMPSHIRE.

JWD
Special weather statement, May 16, 2:10 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
210 PM EDT WED MAY 16 2007

CTZ002-003-161915-
HARTFORD CT-TOLLAND CT-
210 PM EDT WED MAY 16 2007

...STRONG THUNDERSTORM APPROACHING WESTERN HARTFORD COUNTY...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 11 MILES WEST OF CANTON...OR ABOUT OVER
TORRINGTON...MOVING EAST AT 45 MPH.

THIS STORM WILL CROSS HARTFORD AND TOLLAND COUNTIES THROUGH 3 PM.

THE THUNDERSTORM WILL BE NEAR...
CANTON BY 220 PM EDT...
SIMSBURY AND EAST GRANBY BY 230 PM EDT...
WINDSOR LOCKS AND ENFIELD BY 240 PM EDT...
SOMERS AND ELLINGTON BY 250 PM EDT...
STAFFORD AND STAFFORD SPRINGS BY 300 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THUNDERSTORMS APPROACH. STORMS MAY
PRODUCE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND
POSSIBLY A TORNADO.

A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN CONNECTICUT...
NORTHERN RHODE ISLAND...WESTERN AND CENTRAL MASSACHUSETTS...AND
CHESHIRE COUNTY NEW HAMPSHIRE.

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 12:49 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester41 min
May 16, 3:09 PM EDTSevere Thunderstorm WarningBOXMiddlesex32 min
May 16, 3:53 PM EDTSpecial Marine WarningBOX67 min
May 16, 3:53 PM EDTSpecial Marine WarningBOX67 min
May 16, 4:13 PM EDTSpecial Marine WarningBOX62 min
May 16, 4:56 PM EDTSevere Thunderstorm WarningBOXWorcester34 min
May 16, 5:52 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk22 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.